MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; GCJ

APPLIED MEDICAL RESOURCES CTS02, 5X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number CTS02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Hand assisted laparoscopic hemicolectomy - "during the procedure the doctor felt something hard in the abdominal cavity.He looked around and found a clear piece of plastic which turned out to be the instrument seal from the trocar.The trocar in question was placed in the upper left quadrent of the abdomen during the procedure.The doctor was able to remove the piece of plastic from the abdomen.Laparoscopic graspers and a cotton swab were the only instruments inserted into the trocar." "the entire seal came out." patient status - "the patient is fine, there was no complications with them from this incident." type of intervention - "the doctor was able to remove the piece of plastic from the abdomen.".
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation.Upon inspection, engineering confirmed that the shield, a clear internal component of the seal, had been dislodged and was damaged.Fragmentation was also observed on the septum, an internal rubber component of the seal.The likely root cause of the dislodged shield and damage to the seal components is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary to ensure the performance and safety of its products.

Brand Name
CTS02, 5X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6042423
Report Number2027111-2016-00701
Device Sequence Number18851369
Product Code GCJ
UDI-Device Identifier00607915123499
UDI-Public(01)00607915123499(17)190323(30)01(10)1267067
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/23/2019
Device Model NumberCTS02
Device Catalogue Number101208701
Device Lot Number1267067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC GRASPERS, COTTON SWAB